Alert archive / South Carolina / Tornado Warnings in 2020

Tornado Warning 14, NWS Charleston, SC

April 13, 2020Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at Apr 13, 2020, 8:26 AM EDT for Charleston County, South Carolina. It was in force for 34 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2020, 8:26 AM EDT (12:26 UTC)
Expired
Apr 13, 2020, 9:00 AM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 8:28 AM EDTTORNADO1 S Seabrook Island, SCA NATIONAL WEATHER SERVICE STORM SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON SEABROOK ISLAND. THE TORNADO RESULTED IN DAMAGE ALONG A 1.25 MILE LONG PATH ON THE SOUTHWEST SIDE OF THE ISLAND. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORN
Apr 13, 8:29 AM EDTTSTM WND DMG1 S Seabrook Island, SCREPORTS OF SEVERAL LARGE TREES AND BRANCHES DOWN IN NEIGHBORHOOD STREETS AND YARDS, AS WELL AS DAMAGE TO VEHICLES DUE TO FALLEN TREES ALONG HIGH HAMMOCK ROAD, THE BENT TWIG ROAD, AND CAMP CHRISTOPHER LANE. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED VIA RADAR DATA
Apr 13, 8:32 AM EDTTSTM WND DMG1 Wsw Kiawah Island, SCA TIN ROOF WAS PARTIALLY BLOWN AND LANDED IN TREES. TIME IS ESTIMATED BY RADAR.
Apr 13, 8:33 AM EDTTORNADO2 Wsw Kiawah Island, SCA NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO ON THE SOUTHWEST SIDE OF THE ISLAND. THE TORNADO RESULTED IN TREE DAMAGE ON A GOLF COURSE AND A NEIGHBORHOOD. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO F
Apr 13, 8:35 AM EDTTSTM WND DMG1 Wsw Kiawah Island, SCA LIKELY DOWNBURST SNAPPED OFF TREES AND BRANCHES AND UPROOTED TREES IN AND AROUND NIGHT HERON PARK AND AN ADJACENT APARTMENT COMPLEX. AT THE APARTMENT COMPLEX A TREE FELL INTO AN APARTMENT COMPLEX BREAKING OUT SEVERAL WINDOWS, PRODUCING MINOR ROOF DAMAGE, AND
Apr 13, 8:35 AM EDTTSTM WND DMG2 Wsw Kiawah Island, SCSOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES. MOST OF THE DAMAGE WAS BETWEEN SURFWATCH DR AND NIGHT HERON PARK. THE MOST SIGNIFICANT DAMAGE WAS AT COUGAR GOLF COURSE AND LOW OAK WOODS RD AREA.
Apr 13, 8:35 AM EDTTSTM WND DMG2 Wsw Kiawah Island, SCSOCIAL MEDIA REPORT OF SEVERAL LARGE TREES UPROOTED, LARGE BRANCHES DOWN, AND MINOR DAMAGE TO HOMES ON GREEN WINGED TEAL RD ON KIAWAH.
Apr 13, 8:36 AM EDTTSTM WND DMGKiawah Island, SCA MEMBER OF THE PUBLIC REPORTED SEVERAL TREES DOWN AROUND THEIR PROPERTY ON AIRY HALL. ROOF DAMAGE WAS CAUSED BY FALLING TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:20 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 0.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted.

974 
WFUS52 KCHS 131226
TORCHS
SCC019-131300-
/O.NEW.KCHS.TO.W.0014.200413T1226Z-200413T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
826 AM EDT Mon Apr 13 2020

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Charleston County in southeastern South Carolina...

* Until 900 AM EDT.
    
* At 826 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Rockville, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  James Island, Johns Island, Folly Beach, Seabrook Island, Kiawah
  Island and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3267 7986 3260 7996 3254 8013 3252 8020
      3253 8021 3251 8024 3252 8024 3258 8026
      3273 7986 3271 7985
TIME...MOT...LOC 1226Z 246DEG 40KT 3255 8021 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SPR
2 follow-up statements
861 
WWUS52 KCHS 131237
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
837 AM EDT Mon Apr 13 2020

SCC019-131300-
/O.CON.KCHS.TO.W.0014.000000T0000Z-200413T1300Z/
Charleston SC-
837 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR
CHARLESTON COUNTY...
    
At 837 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Kiawah Island, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
James Island, Johns Island, Folly Beach and Kiawah Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3267 7986 3260 7996 3256 8012 3263 8013
      3269 7998 3273 7986 3271 7985
TIME...MOT...LOC 1237Z 242DEG 40KT 3261 8008 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SPR
778 
WWUS52 KCHS 131252
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
852 AM EDT Mon Apr 13 2020

SCC019-131302-
/O.EXP.KCHS.TO.W.0014.000000T0000Z-200413T1300Z/
Charleston SC-
852 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 900 AM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

LAT...LON 3267 7986 3260 7996 3256 8012 3263 8013
      3269 7998 3273 7986 3271 7985
TIME...MOT...LOC 1252Z 246DEG 40KT 3268 7991 

$$

SPR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 8:16 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 13, 8:16 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
816 AM EDT Mon Apr 13 2020

.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Quick update to clear some inland counties from the Tornado
Watch. The line of storms has almost reached the coast but radar
shows a couple of embedded thunderstorms capable of producing a
tornado down across Liberty and Bryan counties, and western
Charleston County. Previous discussion continues below.

This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.

The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.

After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.

Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.

Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Thunderstorms are currently impacting both KCHS and KSAV with
IFR conditions and continued gusty winds. Thunderstorm
conditions will continue for the next 30 minutes to an hour
before shifting offshore. Conditions will quickly improve
thereafter with winds subsiding into the afternoon and clearing
skies.

Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.

&&

.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.

Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.

Rip Currents: A High Risk of rip currents continues for today.

&&

.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
     119-139-141.
     Wind Advisory until noon EDT today for GAZ118-119.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
     Wind Advisory until noon EDT today for SCZ044-045-048>052.
     High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
     Gale Warning until 2 PM EDT this afternoon for AMZ350-374.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 13, 7:58 AM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
758 AM EDT Mon Apr 13 2020

GAZ101-116-137-138-140-SCZ043-047-141200-
Effingham-Inland Bryan-Long-Inland Liberty-Inland McIntosh-
Inland Colleton-Inland Jasper-
758 AM EDT Mon Apr 13 2020

...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099-100-114-115-SCZ040-042-141200-
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton-
758 AM EDT Mon Apr 13 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-139-141-141200-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-
758 AM EDT Mon Apr 13 2020

...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ119-SCZ048-049-051-141200-
Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper-
758 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ118-SCZ044-045-052-141200-
Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley-
758 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-374-141200-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
758 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-352-354-141200-
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
758 AM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ050-141200-
Charleston-
758 AM EDT Mon Apr 13 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.
   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 13, 7:44 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND DMG     1 SW REGISTER           32.36N  81.89W
04/13/2020                   BULLOCH            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON KENNEDY BRIDGE ROAD. TIME
            IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000139
Local storm report, Apr 13, 7:52 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     MONCKS CORNER           33.20N  80.01W
04/13/2020                   BERKELEY           SC   911 CALL CENTER

            POSSIBLE TORMADO. TWO HOMES SUSTAINED MAJOR DAMAGE ON
            DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER.

&&

EVENT NUMBER CHS2000140

MTE
Local storm report, Apr 13, 8:00 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 WSW JEDBURG           33.05N  80.25W
04/13/2020                   DORCHESTER         SC   TRAINED SPOTTER

            MULTIPLE LIMBS WERE REPORTED DOWN AS WELL AS AT LEAST
            ONE TREE. TIME IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000142
Local storm report, Apr 13, 8:01 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     NON-TSTM WND DMG MOUNT PLEASANT          32.79N  79.86W
04/13/2020                   CHARLESTON         SC   SOCIAL MEDIA

            TREE DOWN IN BUSINESS PARKING LOT.

&&

EVENT NUMBER CHS2000143
Local storm report, Apr 13, 8:08 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 W RIDGELAND           32.48N  80.99W
04/13/2020                   JASPER             SC   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON GREAT SWAMP ROAD AND
            LYNCHES FORD. TIME IS ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS2000143
Local storm report, Apr 13, 8:13 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     4 ENE MONCKS CORNER     33.22N  79.95W
04/13/2020                   BERKELEY           SC   911 CALL CENTER

            POSSIBLE TORNADO. HIGHWAY 402, NUMEROUS TREES DOWN,
            PUBLIC REPORTING DAMAGE TO SEVERAL HOMES.

&&

EVENT NUMBER CHS2000144

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:23 PM EDTCoastal Flood AdvisoryCHS4 hr
Apr 13, 5:33 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper57 min
Apr 13, 5:54 AM EDTTornado WarningCHSAllendale, Hampton36 min
Apr 13, 6:02 AM EDTTornado WarningCHSAllendale14 min
Apr 13, 6:18 AM EDTTornado Warning Tornado observedCHSColleton, Hampton27 min
Apr 13, 6:22 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Hampton, Jasper53 min
Apr 13, 6:38 AM EDTTornado Warning EmergencyTornado observedCHSColleton, Hampton37 min
Apr 13, 6:53 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester52 min
Apr 13, 7:01 AM EDTTornado Warning Tornado observedConsiderable damage threatCHSColleton, Dorchester29 min
Apr 13, 7:08 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper67 min
Apr 13, 7:15 AM EDTSevere Thunderstorm WarningCHSJasper60 min
Apr 13, 7:26 AM EDTTornado WarningCHSBerkeley, Dorchester34 min
Apr 13, 7:42 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester63 min
Apr 13, 7:47 AM EDTSpecial Marine WarningCHS88 min
Apr 13, 7:50 AM EDTSpecial Marine WarningCHS115 min
Apr 13, 7:54 AM EDTTornado Warning Tornado observedCHSBerkeley18 min
Apr 13, 8:00 AM EDTTornado WarningCHSCharleston, Colleton30 min
Apr 13, 8:13 AM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Apr 13, 8:42 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston33 min
Apr 13, 9:06 AM EDTSpecial Marine WarningCHS54 min
Apr 13, 9:38 AM EDTSpecial Marine WarningCHS86 min
Apr 13, 9:41 AM EDTSpecial Marine WarningCHS82 min
Apr 13, 9:53 AM EDTSmall Craft AdvisoryCHS17 hr

Nearby

Tornado Warnings in South Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.